Signs of drug overdose – Drug overdose is not always associated with drugs. The use of drugs for medical purposes can also cause this. An overdose can occur suddenly when a person taking high doses at once, or with low dose gradually so that long-duration drug substances accumulate in the body.
An overdose of the drug was an emergency medical condition. Thus, what are the signs of drug overdose?
Signs of drug overdose are the most common and recognizable.
An overdose of the drug can bring up a varied effect on everyone, depending on the condition of a person’s body, the type of drug, and the dose taken.
In General, symptoms include:
An overdose usually rarely realizes what’s going on with them
However, others may notice signs, such as extreme drowsiness, cold hands, daze, nausea, vomiting, and slowed breathing that is less than ten breaths per minute.
Drastic changes in the body’s vital signs.
For example, decreased body temperature or drastic rise suddenly; heart rate suddenly weakened or even pounding toned irregular; blood pressure drops or increased sharply. Usually, anything related to problems on vital signs can be life threatening.
A person who overdoses on drugs can also show symptoms of respiratory distress. It can be difficult to breathe or shortness of breath. Or someone will also breathe quickly when they have a drug overdose.
An overdose can show symptoms of skin being pale or looking bluish if the drug affects breathing. It can also appear red, if associated with the cardiovascular system (heart and blood vessels).
Other Common Symptoms
- Vomiting; some can vomit blood.
- Stomach cramps.
- Lost balance.
- Confusion; daze.
- Drowsiness that is not overwhelming.
- The skin is cold and sweating, or instead was hot and dry.
- Chest pain, is usually caused due to damage to the heart or lungs.
- Lost consciousness; hallucinations; seizures; coma.
Specific symptoms fit the type of drug.
Each of the different drugs will bring up the different symptoms of an overdose. Symptoms of excessive drug dosage according to a specific type of drug are:
Symptoms of overdose of depressant drugs
Opioids (he**roin, mor**phine, oxycodone, fentanyl, methadone), benzodiazepines, and alco**hol are depressant drugs. Symptoms of overdose of depressant drugs, including:
- Short breath or no breathing at all
- Snoring or sounding like gargling (the airways are blocked)
- Blue lips or fingertips
- Drooping limbs and feet
- Does not respond to stimuli
- Lost consciousness that can’t be awakened
Eye pupil widening, shortness of breath, weak or rapid pulse, sweating, and coma.
Symptoms of amphetamine overdose
Symptoms of an amphetamine overdose differ from an opioid overdose. An amphetamine overdose increases the risk of heart attack, stroke, seizures, or psychotic episodes as a result of medication. Symptoms include:
- Chest pain
- Confusion / disorientation
- Severe headaches
- High body temperature (hot, but not sweaty)
- Difficulty breathing
- Aggressive and paranoid
- Loss of consciousness
Delusions or hallucinations, seizures, convulsions, until unconscious.
Other specific symptoms:
- An inhalant: seizures and unconscious can cause death.
- Mari**juana: paranoid, exhausted and paranoid hallucinations, excessive.
- Narco**tics: wrinkled skin, seizures, short breath, until the coma.
- Stimulant: fever, hallucinations, seizures, agitation (excess motor activity that’s out due to strained feelings), and can cause death.
If after taking certain drugs, you or another person experience the symptoms above, please go to a nearby hospital to get a proper handling. The intake of the dose of a drug that is outside the limits of tolerance of the body can be harmful and threatening.
Someone does not need to show all of the above at once to be classified as an overdose. Only experienced one or two symptoms can still mean they need emergency assistance.
Thank you very much for reading Signs of drug overdose, hopefully useful.